Alert archive / California / Freeze Warnings in 2016

Freeze Warning 2, NWS San Francisco Bay Area, CA

December 16, 2016Marin County, Napa County, Sonoma County, California

NWS San Francisco Bay Area, CA issued this freeze warning at Dec 16, 2016, 7:14 AM PST for Marin County, Napa County, Sonoma County, California. It took effect at Dec 17, 2016, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 7:14 AM PST (15:14 UTC)
In effect from
Dec 17, 2016, 12:00 AM PST
Expired
Dec 17, 2016, 8:00 AM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Napa County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 3.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS76 KMTR 161514
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
714 AM PST FRI DEC 16 2016

...COLD TEMPERATURES TO RETURN TO OUR REGION...

CAZ506-507-170400-
/O.NEW.KMTR.FZ.W.0002.161217T0800Z-161217T1600Z/
/O.NEW.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA...
SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN...
LAGUNITAS-FOREST KNOLLS...WOODACRE
714 AM PST FRI DEC 16 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM MIDNIGHT
SATURDAY NIGHT TO 8 AM PST SUNDAY. 

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING PLUS SATURDAY NIGHT
  INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS.
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE
  TO KEEP WARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510>513-516>518-528-170400-
/O.NEW.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE...
WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK...
SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...SAN JOSE...
GREENFIELD...KING CITY...SALINAS
714 AM PST FRI DEC 16 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY. 

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...SANTA CLARA
  VALLEY SOUTH OF SAN JOSE...INTERIOR MONTEREY COUNTY INCLUDING
  THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY.

* TIMING...SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS.
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY STRUGGLE
  TO KEEP WARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-170400-
/O.NEW.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/
/O.NEW.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO BAY SHORELINE-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY
714 AM PST FRI DEC 16 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM MIDNIGHT
SATURDAY NIGHT TO 8 AM PST SUNDAY. 

* TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY LOCATIONS.

* LOCATIONS...SAN FRANCISCO BAY SHORELINE.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT
  INTO SUNDAY MORNING.

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. VULNERABLE
  POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO KEEP WARM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
847 
WWUS76 KMTR 162024
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1224 PM PST FRI DEC 16 2016

...COLD TEMPERATURES TO RETURN TO OUR REGION...

.THIS PRODUCT HAS BEEN UPDATED TO INCLUDE ALL COASTAL LOCATIONS
INCLUDING THE CITY OF SAN FRANCISCO FOR SATURDAY NIGHT INTO SUNDAY
MORNING.

CAZ506-507-171600-
/O.CON.KMTR.FZ.W.0002.161217T0800Z-161217T1600Z/
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA...
SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN...
LAGUNITAS-FOREST KNOLLS...WOODACRE
1224 PM PST FRI DEC 16 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING PLUS SATURDAY 
  NIGHT INTO SUNDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY 
  STRUGGLE TO KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510>513-516>518-528-171600-
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE...
WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK...
SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...SAN JOSE...
GREENFIELD...KING CITY...SALINAS
1224 PM PST FRI DEC 16 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...SANTA CLARA 
  VALLEY SOUTH OF SAN JOSE...INTERIOR MONTEREY COUNTY INCLUDING 
  THE SALINAS VALLEY AND ALL OF SAN BENITO COUNTY. 

* TIMING...SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY 
  STRUGGLE TO KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ006-505-509-529-530-171600-
/O.EXA.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD...
SAUSALITO...PACIFICA...SANTA CRUZ...WATSONVILLE...LIVE OAK...
SEASIDE...MONTEREY...MARINA
1224 PM PST FRI DEC 16 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 8 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO
8 AM PST SUNDAY. 

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN
  MANY LOCATIONS.

* LOCATIONS...COASTAL LOCATIONS OF THE SAN FRANCISCO AND MONTEREY
  BAY REGION INCLUDING THE CITY OF SAN FRANCISCO. THIS ALSO
  INCLUDES THE CITY OF SAN JOSE.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ508-171600-
/O.CON.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/
/O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO BAY SHORELINE-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY
1224 PM PST FRI DEC 16 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY 
  LOCATIONS.

* LOCATIONS...SAN FRANCISCO BAY SHORELINE.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
488 
WWUS76 KMTR 170037
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
437 PM PST FRI DEC 16 2016

...COLD TEMPERATURES TO RETURN TO OUR REGION...

.THIS PRODUCT HAS BEEN UPDATED TO INCLUDE A FROST ADVISORY FOR THE
SANTA CLARA VALLEY INCLUDING SAN JOSE AND THE MONTEREY BAY REGION
FOR TONIGHT INTO FRIDAY NIGHT.

CAZ506-507-171600-
/O.CON.KMTR.FZ.W.0002.161217T0800Z-161217T1600Z/
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA...
SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN...
LAGUNITAS-FOREST KNOLLS...WOODACRE
437 PM PST FRI DEC 16 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING PLUS SATURDAY 
  NIGHT INTO SUNDAY MORNING. 

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY 
  STRUGGLE TO KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ513-171600-
/O.EXA.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
SANTA CLARA VALLEY INCLUDING SAN JOSE-
INCLUDING THE CITY OF...SAN JOSE
437 PM PST FRI DEC 16 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY. A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT SATURDAY
NIGHT THROUGH 8 AM PST SUNDAY.

* TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY LOCATIONS
  TONIGHT DROPPING INTO THE MID 20S TO LOWER 30S SATURDAY NIGHT.

* LOCATIONS...SANTA CLARA VALLEY INCLUDING SAN JOSE.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ510>512-516>518-528-171600-
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE...
WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK...
SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...GREENFIELD...
KING CITY...SALINAS
437 PM PST FRI DEC 16 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...INTERIOR
  MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN
  BENITO COUNTY.

* TIMING...SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY 
  STRUGGLE TO KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ529-530-171600-
/O.EXA.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/
/O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...SANTA CRUZ...WATSONVILLE...LIVE OAK...
SEASIDE...MONTEREY...MARINA
437 PM PST FRI DEC 16 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SATURDAY. 

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN 
  MANY LOCATIONS. 

* LOCATIONS...COASTAL LOCATIONS OF THE MONTEREY BAY REGION.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ508-171600-
/O.CON.KMTR.FR.Y.0003.161217T0800Z-161217T1600Z/
/O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO BAY SHORELINE-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY
437 PM PST FRI DEC 16 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SATURDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS OF 30 TO 35 CAN BE EXPECTED IN MANY 
  LOCATIONS. 

* LOCATIONS...SAN FRANCISCO BAY SHORELINE.

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ006-505-509-171600-
/O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD...
SAUSALITO...PACIFICA
437 PM PST FRI DEC 16 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT
TO 8 AM PST SUNDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN 
  MANY LOCATIONS. 

* LOCATIONS...COASTAL LOCATIONS INCLUDING THE CITY OF SAN
  FRANCISCO. 

* TIMING...LATE TONIGHT INTO SATURDAY MORNING AND SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
148 
WWUS76 KMTR 171548
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
748 AM PST SAT DEC 17 2016

...COLD TEMPERATURES SATURDAY NIGHT AND SUNDAY MORNING...


CAZ506-507-180500-
/O.EXP.KMTR.FZ.W.0002.000000T0000Z-161217T1600Z/
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA...
SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK...ANGWIN...
LAGUNITAS-FOREST KNOLLS...WOODACRE
748 AM PST SAT DEC 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...NORTH BAY VALLEYS AND MOUNTAINS.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY 
  STRUGGLE TO KEEP WARM. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ513-180500-
/O.EXP.KMTR.FR.Y.0003.000000T0000Z-161217T1600Z/
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
SANTA CLARA VALLEY INCLUDING SAN JOSE-
INCLUDING THE CITY OF...SAN JOSE
748 AM PST SAT DEC 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

* TEMPERATURE...LOWS OF MID 20S TO LOWER 30S.

* LOCATIONS...SANTA CLARA VALLEY INCLUDING SAN JOSE.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-529-530-180500-
/O.EXP.KMTR.FR.Y.0003.000000T0000Z-161217T1600Z/
/O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO BAY SHORELINE-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD...
DALY CITY...BERKELEY...SANTA CRUZ...WATSONVILLE...LIVE OAK...
SEASIDE...MONTEREY...MARINA
748 AM PST SAT DEC 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN 
  MANY LOCATIONS. 

* LOCATIONS...COASTAL LOCATIONS OF THE MONTEREY BAY REGION.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ510>512-516>518-528-180500-
/O.CON.KMTR.FZ.W.0003.161218T0800Z-161218T1600Z/
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
INCLUDING THE CITIES OF...CONCORD...ANTIOCH...LIVERMORE...
WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...BLACKHAWK...
SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...GREENFIELD...
KING CITY...SALINAS
748 AM PST SAT DEC 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* TEMPERATURE...LOWS IN THE 20S TO LOWER 30S CAN BE EXPECTED.

* LOCATIONS...EAST BAY INTERIOR VALLEYS AND HILLS...INTERIOR 
  MONTEREY COUNTY INCLUDING THE SALINAS VALLEY AND ALL OF SAN 
  BENITO COUNTY. 

* TIMING...SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS WILL LIKELY 
  STRUGGLE TO KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ006-505-509-180500-
/O.CON.KMTR.FR.Y.0004.161218T0800Z-161218T1600Z/
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
INCLUDING THE CITIES OF...SAN FRANCISCO...TAMALPAIS-HOMESTEAD...
SAUSALITO...PACIFICA
748 AM PST SAT DEC 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MID 30S CAN BE EXPECTED IN 
  MANY LOCATIONS. 

* LOCATIONS...COASTAL LOCATIONS INCLUDING THE CITY OF SAN 
  FRANCISCO. 

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...FROST CAN HARM OR KILL UNPROTECTED PLANTS. 
  VULNERABLE POPULATIONS AND OUTDOOR ANIMALS MAY STRUGGLE TO 
  KEEP WARM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 16, 3:33 AM PST, 3 hours 41 minutes earlier.

Area forecast discussion, Dec 16, 3:33 AM PST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
333 AM PST Fri Dec 16 2016

.SYNOPSIS...A few residual showers are possible today in the wake
of yesterday's storm system, but mainly across the southern
portions of the district. Drying conditions will then take place
with colder overnight/early morning temperatures expected through
the weekend. Dry weather is expected through at least the middle
of next week.

&&

.DISCUSSION...as of 2:35 AM PST Friday...A strong storm moved
through the area yesterday dropping impressive amounts of rain in
some areas. As expected, the coastal ranges received the highest
amounts, but places like Ben Lomond in the Santa Cruz mountains
received more than expected (over 7 inches total). The front has
moved to the south and east, and scattered showers are decreasing
across the extreme southeastern portions of Monterey and San
Benito counties. Expect a few residual showers to develop today,
but mainly near the coast in Monterey and Santa Cruz counties.
These will diminish by tonight.

Then, with a drying airmass settling in, cold overnight lows are
expected tonight and early Saturday morning, and especially by
Sunday morning with minimums dropping into the mid to upper 20s in
some inland valley locations. Frost/freeze products may need to be
issued - especially for Sunday morning's minimum temperatures.

Temperatures to moderate as next week progresses with high
pressure aloft building over the state. The next chance for rain
looks like maybe late next week, although that system looks much
less intense than the past one was.

&&

.AVIATION...As of 3:33 AM PST Friday...For 12z tafs. Post frontal
environment with clear skies in the north bay. Bay area has gusty
nw winds with lingering boundary layer moisture. Concerned there
may not be much clearing through the day for ksfo/koak. Farther
south models keep showing a shortwave that will bring some showers
to monterey region this afternoon.

Vicinity of KSFO...Gusty nw winds with gusts around 30 kt will be
biggest issue today. Currently cigs bkn035 and concerned that any
clearing quickly fills in with continued onshore flow today and
unstable air aloft.

SFO Bridge Approach...Similar to KSFO but more clearing over water
than land today.

Monterey Bay Terminals...Brisk nw winds. Models consistently
generating showers over the monterey peninsula this afternoon that
will likely impact kmry and ksns with post-frontal afternoon
showers and gusty nw winds. Precip chances wind down quickly this
evening.

&&

.MARINE...as of 03:27 AM PST Friday...Strong and gusty northwest
winds will continue today in the wake of yesterdays cold frontal
passage. northwest winds and short period seas will continue into
saturday before lighter northerly winds develop near shore.
moderate nw wind and seas are forecast through early next week
under high pressure.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pt Reyes to Pigeon Pt 0-10 nm
             SCA...Pigeon Pt to Pt Pinos 0-10 nm
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Mry Bay
             SCA...SF Bay

&&

PUBLIC FORECAST: Sims
AVIATION: RWW
MARINE: RWW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Dec 16, 3:32 AM PST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
332 AM PST FRI DEC 16 2016

CAZ006-505>513-516>518-528>530-171300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
332 AM PST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
AND CENTRAL COAST.

.DAY ONE...TODAY AND TONIGHT

A FEW RESIDUAL SHOWERS ARE POSSIBLE TODAY...BUT MAINLY NEAR THE
COAST FROM SANTA CRUZ COUNTY SOUTH. OTHERWISE...DRY AND MUCH
COOLER CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY AND COOL CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND.
OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO COOL INTO THE MID 20S
TO UPPER 30S...WITH THE SHELTERED INLAND AREAS SEEING THE COLDEST
READINGS.

TEMPERATURES ARE FORECAST TO WARM SLIGHTLY GOING INTO NEXT WEEK AS
HIGH PRESSURE BUILDS ALONG THE COAST.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:13 PM PSTFlash Flood WarningMTRMarin3 hr
Dec 15, 4:16 PM PSTAreal Flood AdvisoryMTRMarin, Napa, Sonoma3 hr
Dec 15, 4:58 PM PSTAreal Flood AdvisoryMTRSanta Clara, Santa Cruz4 hr
Dec 15, 5:08 PM PSTFlash Flood WarningMTRMarin, Sonoma3 hr
Dec 15, 5:27 PM PSTAreal Flood AdvisoryMTRSan Mateo, Santa Cruz3 hr
Dec 15, 5:29 PM PSTFlash Flood WarningMTRSanta Clara46 min
Dec 15, 5:46 PM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa3 hr
Dec 15, 6:12 PM PSTFlash Flood WarningMTRSanta Clara3 hr
Dec 15, 6:16 PM PSTFlash Flood WarningMTRMonterey6 hr
Dec 15, 6:38 PM PSTFlash Flood WarningMTRSan Mateo, Santa Clara, Santa Cruz4 hr
Dec 15, 7:20 PM PSTAreal Flood AdvisoryMTRMonterey, San Benito3 hr
Dec 15, 9:02 PM PSTSmall Craft AdvisoryMTR48 hr
Dec 16, 2:43 AM PSTSmall Craft AdvisoryMTR18 hr
Dec 16, 7:14 AM PSTFrost AdvisoryMTRAlameda, Contra Costa, Monterey, San Mateo, Santa Clara, Santa Cruz25 hr
Dec 16, 7:14 AM PSTFrost AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, City and County of San Francisco, San Mateo and 3 more49 hr
Dec 16, 7:14 AM PSTFreeze WarningMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 4 more49 hr

Nearby

Freeze Warnings in California, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.